Spectral condition, hitting times and Nash inequality
Annales de l'I.H.P. Probabilités et statistiques, Volume 50 (2014) no. 4, p. 1213-1230

Let X be a μ-symmetric Hunt process on a LCCB space 𝙴. For an open set 𝙶𝙴, let τ 𝙶 be the exit time of X from 𝙶 and A 𝙶 be the generator of the process killed when it leaves 𝙶. Let r:[0,[[0,[ and R(t)= 0 t r(s)ds. We give necessary and sufficient conditions for 𝔼 μ R(τ 𝙶 )< in terms of the behavior near the origin of the spectral measure of -A 𝙶 . When r(t)=t l , l0, by means of this condition we derive the Nash inequality for the killed process. In the diffusion case this permits to show that the existence of moments of order l+1 for τ 𝙶 implies the Nash inequality of order p=l+2 l+1 for the whole process. The associated rate of convergence of the semi-group in 𝕃 2 (μ) is bounded by t -(l+1) . Finally, we show for general Hunt processes that the Nash inequality giving rise to a convergence rate of order t -(l+1) of the semi-group implies the existence of moments of order l+1-ε for τ 𝙶 , for all ε>0.

Soit X un processus de Hunt μ-symétrique à valeurs dans un espace LCCB 𝙴. Pour un ouvert 𝙶𝙴, soit τ 𝙶 le temps de sortie de 𝙶 par X et A 𝙶 le générateur du processus tué lorsqu’il quitte 𝙶. Soit r:[0,[[0,[ et R(t)= 0 t r(s)ds. Nous établissons des conditions nécéssaires et suffisantes pour que 𝔼 μ R(τ 𝙶 )<. Ces conditions sont données en termes du comportement au voisinage de zéro de la mesure spectrale de -A 𝙶 Dans le cas ou r(t)=t l , l0, en utilisant ces conditions, à partir de 𝔼 μ R(τ 𝙶 )< nous déduisons l’inégalité de Nash pour le processes tué. Dans le cas d’un processus de diffusion cela permet de montrer que l’existence des moments d’ordre l+1 pour τ 𝙶 implique l’inégalité de Nash d’ordre p=l+2 l+1 pour le processus X. La vitesse de convergence du semi-groupe dans 𝕃 2 (μ) est donnée par t -(l+1) . Finalement pour un processus de Hunt μ-symétrique à valeurs dans un espace LCCB nous montrons que l’inégalité de Nash donnant lieu à la convergence du semi-groupe avec la vitesse t -(l+1) implique l’existence des moments d’ordre l+1-ε pour τ 𝙶 , pour tout ε>0.

DOI : https://doi.org/10.1214/13-AIHP560
Classification:  60J25,  60J35,  60J60
Keywords: recurrence, hitting times, Dirichlet form, Nash inequality, weak Poincaré inequality, α-mixing, continuous time Markov processes
@article{AIHPB_2014__50_4_1213_0,
     author = {L\"ocherbach, Eva and Loukianov, Oleg and Loukianova, Dasha},
     title = {Spectral condition, hitting times and Nash inequality},
     journal = {Annales de l'I.H.P. Probabilit\'es et statistiques},
     publisher = {Gauthier-Villars},
     volume = {50},
     number = {4},
     year = {2014},
     pages = {1213-1230},
     doi = {10.1214/13-AIHP560},
     zbl = {06377552},
     mrnumber = {3269992},
     language = {en},
     url = {http://www.numdam.org/item/AIHPB_2014__50_4_1213_0}
}
Löcherbach, Eva; Loukianov, Oleg; Loukianova, Dasha. Spectral condition, hitting times and Nash inequality. Annales de l'I.H.P. Probabilités et statistiques, Volume 50 (2014) no. 4, pp. 1213-1230. doi : 10.1214/13-AIHP560. http://www.numdam.org/item/AIHPB_2014__50_4_1213_0/

[1] N. Bouleau and F. Hirsch. Dirichlet Forms and Analysis on Wiener Space. de Gruyter Studies in Mathematics 14. de Gruyter, Berlin, 1991. | MR 1133391 | Zbl 0748.60046

[2] S. Balaji and S. Ramasubramanian. Passage time moments for multidimensional diffusions. J. Appl. Probab. 37 (1) (2000) 246-251. | MR 1761674 | Zbl 0965.60068

[3] P. Cattiaux and A. Guillin. Deviation bounds for additive functionals of Markov process. ESAIM Probab. Stat. 12 (2008) 12-29. | Numdam | MR 2367991 | Zbl 1183.60011

[4] P. Cattiaux, A. Guillin and P. A. Zitt. Poincaré inequalities and hitting times. Ann. Inst. Henri Poincaré Probab. Stat. 49 (1) (2013) 95-118. | Numdam | MR 3060149 | Zbl 1270.26018

[5] R. Carmona and A. Klein. Exponential moments for hitting times of uniformly ergodic markov processes. Ann. Probab. 11 (3) (1983) 648-665. | MR 704551 | Zbl 0523.60064

[6] D. Down, S. P. Meyn and R. L. Tweedy. Exponential and uniform ergodicity of Markov processes. Ann. Probab. 23 (4) (1995) 1671-1691. | MR 1379163 | Zbl 0852.60075

[7] A. Friedman. The asymptotic behavior of the first real eigenvalue of a second Order Elliptic Operator with a small parameter in the highest derivatives. Indiana Univ. Math. J. 22 (10) (1973) 1005-1015. | MR 320551 | Zbl 0245.35065

[8] M. Fukushima, Y. Oshima and M. Takeda. Dirichlet Forms and Symmetric Markov Processes. de Gruyter Studies in Mathematics 19. de Gruyter, Berlin, 1994. | MR 1303354 | Zbl 0838.31001

[9] T. M. Liggett. L 2 rates of convergence for attractive reversible nearest particle system. Ann. Probab. 19 (1991) 935-959. | MR 1112402 | Zbl 0737.60092

[10] O. Loukianov, D. Loukianova and S. Song. Spectral gaps and exponential integrability of hitting times for linear diffusions. Ann. Inst. Henri Poincaré Probab. Stat. 47 (2011) 679-698. | Numdam | MR 2841071 | Zbl 1233.60044

[11] P. Mathieu. Hitting times and spectral gap inequalities. Ann. Inst. Henri Poincaré Probab. Stat. 33 (1997) 437-465. | Numdam | MR 1465797 | Zbl 0894.60070

[12] D. Revuz and M. Yor. Continuous Martingales and Brownian Motion. Grundlehren der Mathematischen Wissenschaften 293. Springer, Berlin, 1994. | MR 1303781 | Zbl 0804.60001

[13] E. Rio. Théorie asymptotique des processus aléatoires faiblement dépendants. Mathématiques et Applications (Paris) 31. Springer, Paris, 2000. | MR 2117923 | Zbl 0944.60008

[14] M. Röckner and F. Wang. Weak poincaré inequalities and L 2 -convergence rates of Markov semigroups. J. Funct. Anal. 185 (2001) 564-603. | Zbl 1009.47028

[15] A. Y. Veretennikov. On polynomial mixing bounds for stochastic differential equations. Stochastic Process. Appl. 70 (1997) 115-127. | MR 1472961 | Zbl 0911.60042

[16] F. Wang. Functional Inequalities for the decay of sub-Markov semigroups. Potential Anal. 18 (2003) 1-23. | MR 1953493 | Zbl 1022.47029

[17] F. Wang. Super and weak Poincaré inequalities for hypoelliptic operators. Acta Math. Appl. Sin. Engl. Ser. 25 (4) (2009) 617-630. | MR 2544981 | Zbl 1185.58019